Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 1, NWS Birmingham, AL

February 10, 200939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Feb 10, 2009, 3:29 PM CST for 39 counties in Alabama. It took effect at Feb 11, 2009, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 3:29 PM CST (21:29 UTC)
In effect from
Feb 11, 2009, 6:00 AM CST
Expired
Feb 11, 2009, 6:00 PM CST
In force
12 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 102129
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CST TUE FEB 10 2009

...BREEZY CONDITIONS EXPECTED THROUGH 6 PM WEDNESDAY...

.BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE
TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER
SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45
MPH TOMORROW CAN BE EXPECTED. THERE IS A POSSIBILITY THAT THERE
COULD BE MINOR WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL
ALABAMA WELL OUT AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP
TOMORROW.

ALZ011>015-017>029-111000-
/O.NEW.KBMX.WI.Y.0001.090211T1400Z-090212T0000Z/
/O.EXT.KBMX.LW.Y.0010.000000T0000Z-090211T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
329 PM CST TUE FEB 10 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY.
THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST WEDNESDAY.

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 8 AM WEDNESDAY. AFTER 8 AM...WINDS ARE EXPECTED
TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 TO 45 MPH. THESE
WINDS WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES AND
WATERWAYS...AS WELL AS STRONG CROSS WINDS FOR MOTORISTS TRAVELING
ON EASTBOUND AND WESTBOUND ROADWAYS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ030>050-111000-
/O.EXT.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
329 PM CST TUE FEB 10 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY.

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 6 PM WEDNESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

JD/81
4 follow-up statements
000 
WWUS74 KBMX 110245
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST TUE FEB 10 2009

...BREEZY CONDITIONS EXPECTED THROUGH 6 PM WEDNESDAY...

.BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE
TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER
SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO
45 MPH TOMORROW CAN BE EXPECTED. THERE IS A POSSIBILITY THAT
THERE COULD BE MINOR WIND DAMAGE OVER THE NORTHERN HALF OF
CENTRAL ALABAMA WELL OUT AHEAD OF ANY THUNDERSTORMS THAT MAY
DEVELOP TOMORROW.

ALZ011>015-017>029-111400-
/O.CON.KBMX.LW.Y.0010.000000T0000Z-090211T1400Z/
/O.CON.KBMX.WI.Y.0001.090211T1400Z-090212T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
845 PM CST TUE FEB 10 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY.
A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST
WEDNESDAY. 

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 8 AM WEDNESDAY. AFTER 8 AM...WINDS ARE EXPECTED
TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 TO 45 MPH. THESE
WINDS WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES AND
WATERWAYS...AS WELL AS STRONG CROSS WINDS FOR MOTORISTS TRAVELING
ON EASTBOUND AND WESTBOUND ROADWAYS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ030>050-111400-
/O.CON.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
845 PM CST TUE FEB 10 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. 

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 6 PM WEDNESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS74 KBMX 110921
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 AM CST WED FEB 11 2009

...BREEZY CONDITIONS EXPECTED THROUGH 6 PM TODAY...

.BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE
TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER
SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
CAN BE EXPECTED. THERE IS A POSSIBILITY THAT THERE COULD BE MINOR
WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL ALABAMA WELL OUT
AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP TODAY.

ALZ011>015-017>029-112345-
/O.EXT.KBMX.LW.Y.0010.000000T0000Z-090211T1200Z/
/O.EXT.KBMX.WI.Y.0001.090211T1200Z-090212T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
321 AM CST WED FEB 11 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM UNTIL 6 PM
CST THIS AFTERNOON.

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 6 AM TODAY. AFTER 6 AM...WINDS ARE EXPECTED TO
INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. THESE WINDS
WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES AND WATERWAYS...AS
WELL AS STRONG CROSS WINDS FOR MOTORISTS TRAVELING ON EASTBOUND
AND WESTBOUND ROADWAYS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ030>050-112345-
/O.CON.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
321 AM CST WED FEB 11 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 6 PM WEDNESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS74 KBMX 111212
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CST WED FEB 11 2009

...BREEZY CONDITIONS EXPECTED THROUGH 6 PM TODAY...

.BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE
TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER
SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN
BE EXPECTED. THERE IS A POSSIBILITY THAT THERE COULD BE MINOR
WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL ALABAMA WELL OUT
AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP TODAY.

ALZ011>015-017>029-112345-
/O.EXP.KBMX.LW.Y.0010.000000T0000Z-090211T1200Z/
/O.CON.KBMX.WI.Y.0001.000000T0000Z-090212T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
612 AM CST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...LAKE WIND ADVISORY HAS EXPIRED...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

ALZ030>050-112345-
/O.CON.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
612 AM CST WED FEB 11 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA
WATERWAYS THROUGH 6 PM WEDNESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS74 KBMX 111838
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CST WED FEB 11 2009

...WINDY CONDITIONS EXPECTED THROUGH 6 PM TODAY...

.WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT
OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15
TO 25 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A FEW WEAKER TREES
OR TREE LIMBS MAY BE BLOWN DOWN.

ALZ030>050-120000-
/O.CAN.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/
/O.EXA.KBMX.WI.Y.0001.000000T0000Z-090212T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1238 PM CST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT
OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15
TO 25 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A FEW WEAKER TREES
OR TREE LIMBS MAY BE BLOWN DOWN.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

ALZ011>015-017>029-120000-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-090212T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
1238 PM CST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT
OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15
TO 25 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A FEW WEAKER TREES
OR TREE LIMBS MAY BE BLOWN DOWN.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:24 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 10, 3:24 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST TUE FEB 10 2009

.DISCUSSION...

COUNTING DOWN THE HOURS BEFORE A SIGNIFICANT SQUALL LINE MAKES ITS
WAY ACROSS THE CWA. I HAVE CONTINUED TO REFINE MY
THINKING...POSSIBLY TO THE POINT OF OVER THINKING THE FORECAST BY
THIS TIME IN THE GAME. I THOUGHT...HOWEVER...THAT I WOULD SHARE A
FEW CLOSING THOUGHTS AND ARGUMENTS BEFORE GO TIME.

THE REAL QUESTION MARKS SURROUNDING THE EVENT IS THE AMOUNT OF
INSTABILITY THAT THE ATMOSPHERE WILL BE ABLE TO MANUFACTURE.
OBVIOUSLY...AS THE MOISTURE CONTINUES TO ADVCECT AND FILTER IN FROM
THE GULF...DEWPOINTS WILL CONTINUE TO RISE...AND WILL LIKELY END
UP IN THE LOW TO PERHAPS MIDDLE 60S. TEMPERATURES...ON THE OTHER
HAND...ARE THE REAL CHALLENGE. THERE IS A LOT OF EVIDENCE THAT
CLOUDS COULD AND WILL PLAY A MAJOR ROLE IN THE SURFACE HEATING.
WITH THE RAPID INFLUX OF SURFACE MOISTURE ALONG WITH A DECENT
CAPPING INVERSION...LOW LEVEL STRATUS WILL BE SET TO DEVELOP AND
HANG AROUND THROUGH MUCH OF THE MORNING HOURS. THAT BRINGS UP
CHALLENGE ONE...WILL SOME OF THIS DECK BE ABLE TO MIX OUT BY MID
MORNING. MY THINKING IS PROBABLY NOT...SO WILL LIKELY HAVE POCKETS
OF HIGHER INSTABILITY...SAY AS HIGH AS 1000 J/KG.
MEANWHILE..CLOUDY SKIES WHERE SURFACE TEMPS STRUGGLE INTO THE
MIDDLE TO UPPER 60S MAY BE ZERO CAPE OR PERHAPS ONLY 100 TO 200
J/KG. SO...FIRST THINGS FIRST...THE MESOSCALE FORECASTERS FIRST
ISSUE WILL BE A HEFTY CLOUD COVER ISSUE. IF THERE IS FULL SUNSHINE
TOMORROW AND TEMPS ARE ALLOWED TO GET INTO THE MIDDLE 70S...WE ARE
PERHAPS LOOKING AT A VERY SERIOUS SITUATION AS THE CAPE AND SHEAR
PROFILES WILL COME INTO A BETTER BALANCE...WITH MODIFIED CAPE
VALUES NEAR OR EVEN ABOVE 2000 J/KG. AGAIN THOUGH...CLOUD FREE
DOESNT SEEM TO BE A LIKELY SCENARIO.

SPEAKING OF SHEAR...THE PROFILES CONTINUE TO BE IMPRESSIVE FROM
TOP TO BOTTOM. IT WILL CERTAINLY BE WINDY...ESPECIALLY AS SOME OF
THE STRONGER PREFRONTAL WINDS ALOFT ARE ALLOWED TO MIX DOWN
DURING THE HEATING OF THE DAY. NOT ONLY ARE THE SHEAR PROFILES
GOOD...THEY ARE REALLY SO GOOD THAT I CONTINUE TO FEEL AS IF MOST
OF THE...OTHERWISE LONGER LASTING SUSTAINABLE...UPDRAFTS WILL BE
RIPPED APART JUST ABOVE THE LFC. IF ROGUE CELLS OR STRONGER LINE
SEGMENTED BOWS ALLOW FOR MORE ROBUST UPDRAFTS...THEY WILL MOST
CERTAINLY HAVE SUPERCELLULAR CHARACTERISTICS. AGAIN AS PREVIOUSLY
MENTIONED...THE SHEAR/CAPE BALANCE IS THE KEY. IF INDEED THE CAPE
VALUES CAN GET ABOVE 1000 J/KG...FEEL AS IF WE WILL BE LOOKING AT
A MORE WIDESPREAD EVENT AS THE SHEAR AND INSTABILITY COME INTO
CLOSER BALANCE...I.E. THE BRN AROUND 5 TO 8 INSTEAD OF THE PROGGED
2 TO 3. WE WILL ONLY KNOW FOR SURE AT GO TIME.

FINALLY...THREATS TO EXPECT. DRY AIR ALOFT SEEMS TO BE A GOOD
BET...SO THIS WILL ACT TO SOMEWHAT STEEPEN LAPSE RATES. THIS WILL
PROVIDE AN OPPORTUNITY FOR A FEW STRONGER UPDRAFTS THAT COULD
CONTAIN HAIL...BUT MORE LIKELY MIX DAMAGING WINDS DOWN TO THE
SURFACE. SOME OF THE WINDS IN THE LOWER BOUNDARY LAYER ARE 70+
MPH...SO IT IS CONCEIVABLE THAT THEY COULD WORK DOWN TO THE
SURFACE. THERE IS A TORNADO THREAT...ALLBEIT...A SMALL ONE...BUT
YOU WOULD NEED LONGER LASTING UPDRAFTS AND EVEN BREAK AWAY CELLS
THAT NEED TO SHOW A DECENT PROPENSITY TO ROTATE. THE MORE LIKELY
FEATURE TO WATCH WILL BE ROTATION WITHIN ANY BOWING LINE
SEGMENTS. WE ARE STILL LOOKING AT THE 10AM TO 6PM...OR SO
TIME FRAME...AND WILL STAY THE COURSE WITH THE AFTERNOON PACKAGE.

17/KLAWS

&&

.AVIATION...18Z TAF DISCUSSION.

GRADUALLY DEGRADING CONDITIONS EXPECTED AT ALL TERMINALS NEXT 24
HOURS. SOUTHERLY WINDS WILL BE GUSTY TODAY...DIMINISH SOMEWHAT
TONIGHT...THEN INCREASE AGAIN BY TOMORROW MORNING. AS FOR
CIGS/VIS... EXPECT VFR CONDITIONS ALL SITES ROUGHLY UNTIL MIDNIGHT
TONIGHT. LOW LEVEL JET WILL BRING MOISTURE SCREAMING NORTHWARD...
WITH CEILINGS INITIALLY FORMING BETWEEN 010 AND 015. FOR NOW...LEFT
OUT ANYTHING LOWER...BUT SOME GUIDANCE AND FORECAST SOUNDINGS ARE
HINTING AT A PERIOD OF CLOUDS BETWEEN 005 AND 010 AROUND SUNRISE
WEDNESDAY. FOR NOW WILL HOLD OFF ON ANY IFR CIGS...AND PASS ON
CONCERNS FOR THE NEXT ISSUANCE.

JD/81

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     51  68  41  65  41 /  10  80  10  10  10
ANNISTON    54  70  43  67  41 /  10  80  20   0  10
BIRMINGHAM  58  71  42  66  41 /  20  90  10  10  10
TUSCALOOSA  59  70  42  65  43 /  20  90  10   0  10
CALERA      56  71  45  68  42 /  20  80  10   0  10
AUBURN      54  71  45  67  40 /  10  60  20   0  10
MONTGOMERY  58  74  46  70  45 /  10  60  20   0  10
TROY        53  72  44  70  45 /  10  60  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

17/81
Hazardous weather outlook, Feb 10, 1:40 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST TUE FEB 10 2009

ALZ011>015-017>050-111940-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
140 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

BREEZY CONDITIONS ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA TODAY
AND TONIGHT. SOUTHERLY WINDS OF 10 TO 15 MPH ARE EXPECTED WITH
GUSTS OF 25 MPH. THESE WINDS MAY BE A BIT HIGHER ON OPEN WATERWAYS.
BOATERS VENTURING OUT ON AREA WATERWAYS SHOULD EXERCISE CAUTION.
HIGH PROFILE VEHICLES WILL BE MOST IMPACTED TRAVELING ON WEST TO
EAST ORIENTED ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
ON WEDNESDAY fROM 10 AM TO 6 PM. AT THIS TIME...THE MAIN THREAT WILL
BE DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO WILL BE POSSIBLE.
THE STORMS WILL GENERALLY AFFECT AREAS WEST OF INTERSTATE 65 FROM 10
AM TO 2 PM...AND AREAS EAST OF INTERSTATE 65 FROM 1 PM TO 6 PM. THE
MOST LIKELY AREAS FOR WIDESPREAD SEVERE WEATHER WILL ASSOCIATED WITH
A SQUALL LINE WHICH IS EXPECTED GENERALLY ALONG AND NORTH OF
INTERSTATE 20. TO THE SOUTH OF INTESTATE 20...THE THREAT IS EXPECTED
TO BE MORE ISOLATED. STAY TUNED TO FURTHER UPDATES CONCERNING THE
TIMING AND STRENGTH OF THE EXPECTED THUNDERSTORMS.

WINDY CONDITIONS WILL DEVELOP ACROSS CENTRAL ALABAMA EARLY WEDNESDAY
MORNING AND LAST MUCH OF THE DAY. SOUTHERLY WINDS WILL BE BETWEEN 15
AND 25 MPH...WITH A FEW GUSTS OF 35 TO 45 MPH. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
ON WEDNESDAY...DUE TO THE THREAT OF SEVERE THUNDERSTORMS GENERALLY
BETWEEN 8 AM AND 8 PM.

JD/81

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:02 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more33 hr

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.